Alert archive / Montana / High Wind Warnings in 2010
High Wind Warning 20, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 29, 2010, 9:16 PM MST. It took effect at Nov 30, 2010, 8:00 AM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2010, 9:16 PM MST (04:16 UTC)
- In effect from
- Nov 30, 2010, 8:00 AM MST
- Expired
- Dec 1, 2010, 12:00 AM MST
- In force
- 16 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
220 WWUS75 KTFX 300416 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 916 PM MST MON NOV 29 2010 .A SHORTWAVE TROUGH CROSSING THROUGH THE NORTHERN ROCKIES ON TUESDAY WILL BE ACCOMPANIED BY STRONG MID-LEVEL WINDS AND A STRENGTHENING SURFACE PRESSURE GRADIENT. WINDS GUSTS OF 55 TO 60 MPH ARE POSSIBLE ALONG THE ROCKY MOUNTAIN FRONT AND PORTIONS OF THE ADJACENT PLAINS. WINDS SHOULD TAPER OFF LATE TUESDAY NIGHT AS THE TROUGH MOVES DOWNSTREAM INTO NORTHEASTERN MONTANA. MTZ009-048-301300- /O.UPG.KTFX.HW.A.0011.101130T1500Z-101201T0700Z/ /O.NEW.KTFX.HW.W.0020.101130T1500Z-101201T0700Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 916 PM MST MON NOV 29 2010 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TUESDAY TO MIDNIGHT MST TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TUESDAY TO MIDNIGHT MST TUESDAY NIGHT. THE HIGH WIND WATCH HAS BEEN REPLACED BY THIS WARNING. * TIMING AND MAIN IMPACT: WINDS WILL INCREASE ACROSS THE ROCKY MOUNTAIN FRONT TUESDAY MORNING AND REMAIN STRONG THROUGH LATE TUESDAY NIGHT. * WINDS: SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED. FAVORED MOUNTAIN PASSES AND CANYONS MAY SEE OCCASIONAL GUSTS AROUND 65 MPH. * OTHER IMPACTS: THE STRONG SURFACE WINDS...COMBINED WITH THE CURRENT SNOW COVER...WILL CREATE PERIODS OF BLOWING AND DRIFTING SNOW OVER LARGE OPEN AREAS. VISIBILITIES DROPPING BELOW ONE HALF MILE AND DRIFTS ACROSS ROADWAYS WILL MAKE TRAVEL DIFFICULT IN SOME LOCATIONS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...AND LOGAN PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-301300- /O.CON.KTFX.HW.A.0011.101130T1500Z-101201T0700Z/ EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK 916 PM MST MON NOV 29 2010 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 AM MST TUESDAY THROUGH TUESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 8 AM MST TUESDAY THROUGH TUESDAY EVENING. * TIMING AND MAIN IMPACT: WINDS IN EASTERN GLACIER COUNTY WILL BEGIN TO INCREASE TUESDAY MORNING AND COULD REMAIN STRONG THROUGH TUESDAY EVENING. * WINDS: SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 60 MPH ARE POSSIBLE. * OTHER IMPACTS: STRONG SURFACE WINDS...COMBINED WITH THE CURRENT SNOW COVER...COULD BE SUFFICIENT TO CREATE PERIODS OF BLOWING AND DRIFTING SNOW OVER LARGE OPEN AREAS. VISIBILITIES DROPPING BELOW ONE HALF MILE AND DRIFTS ACROSS ROADWAYS WILL MAKE TRAVEL DIFFICULT IN SOME LOCATIONS. * LOCATIONS AFFECTED INCLUDE: CUT BANK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
496 WWUS75 KTFX 301109 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 409 AM MST TUE NOV 30 2010 .A SHORTWAVE TROUGH CROSSING THROUGH THE NORTHERN ROCKIES ON TUESDAY WILL BE ACCOMPANIED BY STRONG MID-LEVEL WINDS AND A STRENGTHENING SURFACE PRESSURE GRADIENT. WINDS GUSTS OF 55 TO 60 MPH ARE POSSIBLE ALONG THE ROCKY MOUNTAIN FRONT AND PORTIONS OF THE ADJACENT PLAINS. WINDS SHOULD TAPER OFF LATE TUESDAY NIGHT AS THE TROUGH MOVES DOWNSTREAM INTO NORTHEASTERN MONTANA. MTZ010-301215- /O.CAN.KTFX.HW.A.0011.101130T1500Z-101201T0700Z/ EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK 409 AM MST TUE NOV 30 2010 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WATCH. STRONG WINDS ARE NO LONGER EXPECTED. $$ MTZ009-048-302200- /O.CON.KTFX.HW.W.0020.101130T1500Z-101201T0700Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 409 AM MST TUE NOV 30 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT MST TONIGHT. * TIMING AND MAIN IMPACT: GUSTY SOUTHWEST WINDS WILL INCREASE THIS EVENING THEN DIMINISH AFTER MIDNIGHT. THE STRONG WINDS...COMBINED WITH SNOW COVER...WILL CREATE PERIODS OF BLOWING AND DRIFTING SNOW OVER LARGE OPEN AREAS. VISIBILITIES DROPPING BELOW ONE HALF MILE AT TIMES WILL HAMPER TRAVEL. * WINDS: EXPECT SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH TODAY. EXPECT SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS 60 TO 70 MPH THIS EVENING. EXPECT WEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH LATER TONIGHT. * OTHER IMPACTS: DRIFTING SNOW ACROSS ROADS WILL MAKE TRAVEL DIFFICULT IN SOME LOCATIONS. WIND CHILL TEMPERATURES WILL BE IN THE SINGLE DIGITS THIS MORNING. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...LOGAN PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
578 WWUS75 KTFX 302051 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 151 PM MST TUE NOV 30 2010 .A SHORTWAVE TROUGH CROSSING THROUGH THE NORTHERN ROCKIES TODAY IS BEING ACCOMPANIED BY STRONG MID-LEVEL WINDS AND A STRONG SURFACE PRESSURE GRADIENT. WINDS GUSTS OF 50 TO OVER 65 MPH HAVE BEEN REPORTED ALONG THE ROCKY MOUNTAIN FRONT AND PORTIONS OF THE ADJACENT PLAINS. WINDS SHOULD TAPER OFF LATER TONIGHT AS THE TROUGH MOVES DOWNSTREAM INTO NORTHEASTERN MONTANA. MTZ009-048-010700- /O.CON.KTFX.HW.W.0020.000000T0000Z-101201T0700Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 151 PM MST TUE NOV 30 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * TIMING AND MAIN IMPACT: GUSTY SOUTHWEST WINDS WILL CONTINUE THIS EVENING THEN DIMINISH AFTER MIDNIGHT. THE STRONG WINDS... COMBINED WITH SNOW COVER...WILL CREATE PERIODS OF BLOWING AND DRIFTING SNOW OVER LARGE OPEN AREAS. VISIBILITIES DROPPING BELOW ONE HALF MILE AT TIMES WILL HAMPER TRAVEL. * WINDS: EXPECT SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH TODAY...INCREASING TO 35 TO 45 MPH WITH GUSTS 60 TO 70 MPH THIS EVENING. WINDS SHOULD DECREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH LATER TONIGHT. * OTHER IMPACTS: DRIFTING SNOW ACROSS ROADS WILL MAKE TRAVEL DIFFICULT IN SOME LOCATIONS. WIND CHILL TEMPERATURES WILL BE IN THE SINGLE DIGITS THIS MORNING. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...LOGAN PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
861 WWUS75 KTFX 010702 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1202 AM MST WED DEC 1 2010 MTZ009-048-010815- /O.EXP.KTFX.HW.W.0020.000000T0000Z-101201T0700Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 1202 AM MST WED DEC 1 2010 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS WILL GRADUALLY DIMINISH THE REST OF TONIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 29, 5:15 PM MST, 4 hours 1 minute earlier.
Area forecast discussion, Nov 29, 5:15 PM MST, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 515 PM MST MON NOV 29 2010 ...UPDATE TO AVIATION... .DISCUSSION... MONDAY EVENING THROUGH WEDNESDAY EVENING...SURFACE HIGH PRESSURE RIDGE CENTERED OVER WESTERN IDAHO PRODUCING MOSTLY CLEAR SKIES OVER MUCH OF NORTH CENTRAL...CENTRAL...AND SOUTHWEST MT THIS AFTN. ONLY EXCEPTION IS AREA OF LOW CLOUDS AND FREEZING FOG NEAR HAVRE. UPPER LEVEL PORTION OF THE RIDGE STILL FORECAST TO MOVE OVER THE NORTHERN ROCKIES TOMORROW WHILE A LEESIDE SURFACE TROUGH DEVELOPS ACROSS SRN CANADA AND CENTRAL MT. WITH THE SURFACE HIGH MOVING TO NEAR YELLOWSTONE NP...A TIGHT PRESSURE GRADIENT WILL ACCOMPANY STRONG MID-LEVEL WINDS ALONG THE ROCKY MOUNTAIN FRONT...PRODUCING WIND GUSTS TO NEAR 60 MPH IN THE MTNS AND OVER ADJACENT PLAINS. THUS HAVE ISSUED A HIGH WIND WATCH FOR THE FAR NORTHWEST ZONES FOR TOMORROW MORNING THROUGH MIDNIGHT. WINDS SHOULD STEADILY DECREASE LATE TUES NIGHT AS THE SURFACE LOW SLIDES INTO ERN MT. MEANWHILE...A DEEP UPPER LEVEL TROUGH CURRENTLY IN THE GULF OF ALASKA WILL DROP INTO THE PACNW AND ITS LEADING PUSH OF ENERGY WILL FLATTEN THE UPPER RIDGE OVER OUR AREA ON WED. THAT WILL ALLOW PACIFIC MOISTURE TO MOVE INTO THE CONTINENTAL DIVIDE AND SOUTHWEST MT AND GENERATE SCATTERED LIGHT SNOW SHOWERS THROUGH WED EVE. FOR TEMPERATURES...INCREASED DOWNSLOPE FLOW FROM THE STRENGTHENING MID-LEVEL WINDS WILL BRING WARMER TEMPERATURES FOR THE MID-WEEK PERIOD. AFTN HIGHS SHOULD MAKE IT BACK TO THE LOW 30S ACROSS CENTRAL MT WITH TEENS AND LOW 20S ACROSS THE SOUTHWEST COUNTIES TOMORROW. TEMPS WILL WARM ANOTHER 5 TO 8 DEGREES ACROSS THE REGION ON WED. WARANAUSKAS WEDNESDAY NIGHT THROUGH TUESDAY...CONFIDENCE IN THE FORECAST IS LOW WITH RESPECT TO THE CHANCES OF PRECIPITATION BUT CONFIDENCE IS HIGH THAT TEMPERATURES WILL GENERALLY BE BELOW NORMAL..ESPECIALLY FOR THE PLAINS. LATER THIS WEEK A WEATHER DISTURBANCE ALOFT IS FORECAST TO MOVE THROUGH THE FORECAST AREA BUT MODELS DIFFER GREATLY ON ITS TIMING. ALTHOUGH SNOW IS A GOOD BET WITH THE WEATHER DISTURBANCE..DUE TO THE BIG DIFFERENCES IN WHERE AND WHEN THE MODELS HAVE SNOW..HAVE KEPT THE THREAT OF SNOW IN ANY 12 HOUR PERIOD IN THE CHANCE CATEGORY. PREVIOUS RUN OF THE GFS MODEL HAD A CLOSED UPPER LOW MOVING SOUTH OVER THE AREA LATER IN THE WEEKEND WITH A SHOT OF SNOW AND VERY COLD TEMPERATURES. LATEST RUN OF THE GFS HAS BACKED OFF ON THIS IDEA AND IS MORE IN LINE WITH THE GEM MODEL WHICH HAS AN UPPER RIDGE APPROACHING THE AREA LATE IN THE WEEKEND. THE ECMWF MODEL IS SLOWER WITH THE UPPER RIDGE THAN THE GEM/GFS MODELS BUT ALL 3 MODEL RUNS DO DEVELOP AN UPPER RIDGE OVER THE AREA BY TUESDAY. GOING WITH THE GEM/LATEST GFS SOLUTION..INHERITED FORECAST WHICH WAS DRY OVER THE PLAINS LATE IN THE WEEKEND SEEMS PLAUSIBLE AND WILL CONTINUE WITH THIS IDEA AND EXTEND IT THROUGH TUESDAY. INHERITED FORECAST DID HAVE A THREAT OF SNOW FOR THE WESTERN AND SOUTHWESTERN MOUNTAINS LATE IN THE WEEKEND. RIDGE MIGHT BE STRONG ENOUGH TO KEEP THESE AREAS DRY AS WELL BUT SINCE CONFIDENCE IS NOT HIGH WILL CONTINUE TO MENTION A THREAT OF SNOW. BLANK && .AVIATION... UPDATED 0015Z. SKIES WILL REMAIN MOSTLY CLEAR WITH VFR CONDITIONS ACROSS NORTH CENTRAL...CENTRAL...AND SOUTHWEST MONTANA TONIGHT AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BEGINS MOVING INTO THE AREA. THE ONLY EXCEPTION MAY BE THE KHVR TERMINAL AREA. FOG WAS SLOW TO BURN OFF TODAY...AND AREAS OF LOW CLOUDS IN THE RIVER VALLEYS ARE LINGERING INTO THIS EVENING. WITH WINDS EXPECTED TO BE LIGHT THIS EVENING...AREAS OF FOG/LOW CLOUDS MAY REFORM AT THE KHVR TERMINAL WITH LOW MVFR/HIGH IFR CONDITIONS. AS WINDS THERE INCREASE OUT OF THE SOUTHWEST LATER THIS EVENING...ANY FOG THAT DOES FORM WILL LIKELY DECREASE AFTER 06Z. WEST/SOUTHWEST WINDS WILL BE MORE BREEZY ALONG THE ROCKY MOUNTAIN FRONT. MOISTURE WILL INCREASE FROM THE WEST LATER TONIGHT INTO THE DAY ON TUESDAY...LIKELY CAUSING MOUNTAIN TOP OBSCURATION IN THE MOUNTAIN AREAS OF WESTERN AND SOUTHWEST MONTANA. INCREASING WESTERLY DOWNSLOPE WINDS WILL LIKELY KEEP THE EAST SLOPES OF THE ROCKIES (KCTB KGTF) DRY. HOWEVER...THE TERMINALS OUTSIDE THIS STRONGER DOWNSLOPE AREA (KHVR KLWT) AND IN THE SOUTHWEST MONTANA VALLEYS (KHLN KBZN) MAY SEE SHOWERS DEVELOP LATE TUESDAY MORNING. AM NOT EXPECTING SIGNIFICANT LOWERING OF CONDITIONS IN THESE AREAS...THOUGH...WITH VFR CONDITIONS EXPECTED TO CONTINUE. COULSTON && .PRELIMINARY POINT TEMPS/POPS... GTF 14 34 25 36 / 0 0 10 10 CTB 11 32 24 32 / 0 10 10 10 HLN 7 28 18 32 / 0 10 20 20 BZN -2 26 13 30 / 0 0 20 10 WEY -6 15 4 23 / 10 30 40 50 DLN 1 25 15 29 / 0 10 30 20 HVR 6 29 17 29 / 0 0 10 10 LWT 7 32 21 33 / 0 0 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING EASTERN GLACIER...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. && SHORT TERM...WARANAUSKAS LONG TERM...BLANK AVIATION...COULSTON WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 29, 2:37 PM MST, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 237 PM MST MON NOV 29 2010 MTZ009-010-048-301230- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- 237 PM MST MON NOV 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGH WIND WATCH HAS BEEN ISSUED FOR THE ROCKY MOUNTAIN FRONT TUESDAY MORNING THROUGH EVENING. WINDS WILL INCREASE OVERNIGHT... BECOMING STRONG BY TUESDAY MORNING AND CONTINUING INTO THE EVENING HOURS. AREAS OF BLOWING AND DRIFTING SNOW CAN BE EXPECTED TO REDUCE VISIBILITIES AT TIMES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-011>015-044>047-049>055-301230- BEAVERHEAD-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 237 PM MST MON NOV 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.